MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER NAF 6.0MG NA2EDTA 12.0MG PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER NAF 6.0MG NA2EDTA 12.0MG PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 221026
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for stopper function) closure separation was observed.Additionally, 24 retention samples from bd inventory were evaluated by functional testing and the issue of stopper function (closure separation) was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode stopper function (closure separation).Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® naf 6.0mg na2edta 12.0mg plus blood collection tubes, the device experienced the rubber stopper remaining within the tube.This event occurred three times.The following information was provided by the initial reporter.The customer stated: in the laboratory we have experienced three times in the past three months that our track has jammed because the cap of a naf tube (1064668 vacutainer tube grey 4ml (naf)) was removed automatically, leaving the rubber stopper in place.Because the rubber stopper remained in place (while the grey part was removed), the sample needle of an analyzer ended up on the cap.During office hours, such an incident quickly results in a delay of the analysis times for all samples that are processed via the track, because during the recovery period both the analyzer and the track have to be reset and checked.

Brand Name
BD VACUTAINER NAF 6.0MG NA2EDTA 12.0MG PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key12625745
Report Number9617032-2021-01059
Device Sequence Number11123501
Product Code JKA
UDI-Device Identifier30382902210260
UDI-Public30382902210260
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number221026
Device Catalogue Number368521
Device Lot Number1067147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1